I recently increased my Armour 1 grain started on 1/4 grain for a month then a 1/2 grain for a month 3/4 grain for a week and now 1 grain for 3 days. (I have been on meds for a total of 10 wks.) I started to feel lightheaded, dizzy (almost like things are moving around but, its hard to explain, I just feel weird.) MY temp. has gone up to 98.4 these past two days (its usually around 97.8 during the day). Could I be hyper????
These are my lab numbers:
Nov. 23, 2004 (labs taken before I increased to 3/4 grain)
It's possible, but given your numbers from the 23rd, I doubt it.
From what I can figure, you increased your dose a half grain within the past 10 days? Right? That might not be too much, but it might be too fast.
Three weeks ago, I increased by a half grain and found it too much all at once. I split the increase in half, and my problem went away. I'll try increasing again to the full amount in a few days to see what happens.
do you think that I should stay at 3/4 grain, (which I took today), and stay there for another month, and see what my labs are? The dizzy feeling is weird, it comes at midmorning, and goes away by evening???
You sort of have to be the judge of it. You were only on 3/4 for a week... I don't think that's really long enough before raising it again. If it were me... (but I'm not telling you what you should do) ... I'd go back to 3/4 for about 2 or 3 more weeks, then try the full grain again.
Is your doctor leaving all this experimentation up to you?
No, when I went to the doctor he said to take a full 1 grain, I suggested perhaps I should take 3/4 grain. So I took the 3/4 grain for about 6 days then bumped up to 1 grain (took for 2 days.)
Also, could this really be to much meds for me, or maybe I cant handle the T3 in Armour, or should I switch to T4 only??? Am I giving the meds ample time to do their thing. I dont think given my lab numbers I was that bad off to begin with. I am starting to feel worse then when I started taking the meds. I was on Synthroid .025 about 4 yrs. ago. for about 1 1/2 yrs. I dont really know my numbers from them, (its a long story about how I got started taking it-if you want to know, let me know!)
I am sorry to ramble on....I just feel awful right now. I feel like am back to where I started from. I have twins 2 1/2 yrs. old. And I feel like I dont have the energy to deal with them. And they desereve more than want their getting right now from me.
Oh my dear, you really have your plate full. I'm so sorry you feel awful, but you're mistaken about how "bad off" your levels are. They are pretty bad... so you have to give the med a chance. You're going to feel bad with it or without it. The difference is that with it, there is hope for feeling good in the future. Without it, you're destined for serious medical problems like heart disease, dementia, etc.
Apparently, your doc is like most and didn't warn you that you could feel worse before it gets better. That happens for most of us. For the first 6-8 months, I felt a little better with each Armour increase, but I'd inevitably crash before the next increase was due. I hate to say that because it sound so discouraging, but it's true and it's normal. (Oooohh, I know that isn't what you wanted to hear, darn it... I had to tell you.)
My doc worked me up gradually to my current dose over the course of a full year. It took a good 9 months before I felt 'pretty good', and a year till I felt completely myself. You'll get there too. Just come here to vent when you need to. We've all done it at one time or another.
Your words are comforting to me! Should I stick to taking the 3/4 grain, or go back to 1/2 grain for another month until labs are drawn again? Will this fuzzy dizzy feeling pass (it seems to hit me mid-morning and last until mid-afternoon, and then it sort of passes.? Are my numbers that bad, my TSH is low, but my Free's seem to have dropped even more...I am just so confused, I know this will pass. Thank-you-Thanks-you......
I've been there and it was the imbalance in thyroid. The question for you is to discover whether it's your thyroid or something else. Try cutting down on the armour immediately and see if it goes away in a day or two. The t3 has a very short life and you should be able to correct the dizziness for the most part by reverting to an earlier dose that didn't make you feel dizzy.
For me, too much t3 causes my system to to overreact. It's like everything is buzzing inside me-- everything is being stimulated. It kind of feels good but I don't think it's healthy. And for me, it causes my digestive system to overreact. I get blood sugar imbalance and heartburn. The blood sugar imbalance definitely causes dizziness.
If after you go back to an armour dose and the dizziness goes away, you get hypo symptoms, then you're probably like me. You'll need to mix a little armour and a little synthetic. Find your personal balance.
You are female right? I am male. You females are much more complicated-- I say that because of this board and all the female symptoms and issues I read about.
When I get my thyroid meds right, I feel perfectly normal. I haven't been able to maintain that "normal" feeling for long meaning I usually pass it on the way to high or low, but I'm close right now. I started off on 50mcg of synthetic-- went all the way up to 200mcg experimenting over about a year-- never did feel right but didn't know enough to know why until one night about 3 am when i was surfing the net because I couldn't sleep and I found this board. I ordered armour off the net right then. Then I took armour for about 9 months and felt better but not good enough. I had to constantly adjust the armour to feel normal-- betwen 2.75 grains and 3 grains.
Right now, I'm mixing-- I take 100mcg of synthetic and 1/2 grain of armour. I'm getting very close to my optimal. In the last couple of months I've tried 2 grains of armour and 100mcg of synthetic and then 2 grains of armour and 50 mcg of synthetic and then 1 grain of armour and 100mcg of synthetic all of which made me hyper so now 1/2 grain of armour and 100mcg of synthetic. With all of them I'm close. This last version seems to be pretty good. We'll see how long it lasts.
But I'm 210lbs. You need to find what works for you. Everyone is different.